Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 38, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 14, 2011, 6:14 AM MDT for Grant County, Morton County, North Dakota. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2011, 6:14 AM MDT (12:14 UTC)
- Expired
- Jun 14, 2011, 7:15 AM MDT
- In force
- 61 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Grant County, ND, Morton County, ND
The radar
The Bismarck radar (KBIS), 59 km from the middle of the area, began a volume at 12:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 0.2 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1333 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
261
WUUS53 KBIS 141214
SVRBIS
NDC037-059-141315-
/O.NEW.KBIS.SV.W.0038.110614T1214Z-110614T1315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
714 AM CDT TUE JUN 14 2011
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL GRANT COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
SOUTH CENTRAL MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
* UNTIL 815 AM CDT/715 AM MDT/
* AT 613 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR RALEIGH...OR 42 MILES SOUTHWEST OF
BISMARCK...AND MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RALEIGH AROUND 615 AM MDT.
FLASHER AROUND 740 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4635 10152 4673 10119 4639 10092 4627 10107
4627 10110 4626 10109 4624 10111 4615 10123
TIME...MOT...LOC 1214Z 213DEG 19KT 4634 10131
WIND...HAIL <50MPH 1.00IN
$$
VINING3 follow-up statements
165
WWUS53 KBIS 141226
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
726 AM CDT TUE JUN 14 2011
NDC037-059-141315-
/O.CON.KBIS.SV.W.0038.000000T0000Z-110614T1315Z/
GRANT ND-MORTON ND-
726 AM CDT TUE JUN 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
MORTON AND EAST CENTRAL GRANT COUNTIES UNTIL 815 AM CDT/715 AM
MDT/...
AT 722 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR RALEIGH...32 MILES NORTH OF MCINTOSH...OR 38
MILES SOUTHWEST OF BISMARCK...MOVING NORTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EAST
CENTRAL GRANT AND SOUTH CENTRAL MORTON COUNTIES...INCLUDING FLASHER.
ANOTHER STORM WAS DEVELOPING RAPIDLY OVER SHIELDS AND MAY BECOME
SEVERE...WITH 1 INCH HAIL POSSIBLE AND VERY HEAVY RAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4635 10152 4673 10119 4639 10092 4627 10107
4627 10110 4626 10109 4624 10111 4615 10123
TIME...MOT...LOC 1225Z 213DEG 19KT 4639 10126
WIND...HAIL <50MPH 1.00IN
$$
VINING896
WWUS53 KBIS 141242
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
742 AM CDT TUE JUN 14 2011
NDC037-059-141315-
/O.CON.KBIS.SV.W.0038.000000T0000Z-110614T1315Z/
GRANT ND-MORTON ND-
742 AM CDT TUE JUN 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
MORTON AND EAST CENTRAL GRANT COUNTIES UNTIL 815 AM CDT/715 AM
MDT/...
AT 736 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED ALONG THE GRANT AND MORTON COUNTY LINE BETWEEN
RALEIGH AND BREIEN...OR 35 MILES SOUTHWEST OF BISMARCK...MOVING
NORTHEAST AT 25 MPH. ANOTHER SEVERE STORM WAS JUST NORTHEAST OF
SHIELDS...MOVING NORTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF EAST
CENTRAL GRANT AND SOUTH CENTRAL MORTON COUNTIES BETWEEN FLASHER AND
SHIELDS AND BREIEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4644 10133 4668 10115 4639 10092 4627 10107
4627 10110 4626 10109 4624 10112
TIME...MOT...LOC 1239Z 226DEG 20KT 4638 10114
WIND...HAIL <50MPH 1.00IN
$$
VINING439
WWUS53 KBIS 141315
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
815 AM CDT TUE JUN 14 2011
NDC037-059-141325-
/O.EXP.KBIS.SV.W.0038.000000T0000Z-110614T1315Z/
GRANT ND-MORTON ND-
815 AM CDT TUE JUN 14 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MORTON AND EAST
CENTRAL GRANT COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER HAIL UP TO NICKEL SIZE AND HEAVY RAIN ARE STILL POSSIBLE
WITH THIS THUNDERSTORM THROUGH AT LEAST 9 AM CDT.
LAT...LON 4644 10133 4668 10115 4639 10092 4627 10107
4627 10110 4626 10109 4624 10112
TIME...MOT...LOC 1315Z 226DEG 20KT 4652 10093
$$
KINNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 6:05 AM MDT, 9 minutes earlier.
Area forecast discussion, Jun 14, 6:05 AM MDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 705 AM CDT TUE JUN 14 2011 .UPDATE... UPDATED FOR PATCHY DENSE FOG FAR EAST. && .DISCUSSION... AN AREA OF STRONG TO SEVERE THUNDERSTORMS HAS DEVELOPED IN WAA ZONE ACROSS SOUTH CENTRAL FORECAST AREA...CO-LOCATED WITH 200 J/KG CAPE IN THE HAIL GROWTH ZONE. THE SOUTHERNMOST STORM INTENSIFIED ENOUGH TO WARRANT A SEVERE THUNDERSTORM WARNING. NOT EXPECTING ANYTHING MORE THAN AN ISOLATED HAIL THREAT THIS MORNING. LOCALIZED HEAVY RAIN WILL BE BIGGER THREAT...IN PARTICULAR AREAS TO THE WEST OF BISMARCK/MANDAN THAT RECEIVED HEAVY RAIN RECENTLY. WILL BE MONITORING CLOSELY. AN AREAL FLOOD WARNING IS ALREADY IN EFFECT FOR THAT AREA UNTIL 18Z TODAY AND MAY HAVE TO BE EXTENDED. WILL ALSO CLOSELY MONITOR HEAVY RAIN THREAT TO THE NORTH OVER THE MISSOURI/SOURIS BASINS. THE EASTERN HALF OF THE FORECAST AREA IS FAVORED FOR STRONG TO MARGINALLY SEVERE HAILERS THIS AFTERNOON EVENING. SHEAR PROFILES ARE WEAK...AND SHOULD PRECLUDE WIDESPREAD SEVERE WEATHER. && .AVIATION... NEAR TERM AMENDMENTS WILL BE LIKELY THIS MORNING WITH RAPIDLY CHANGING WEATHER...INCLUDE PERIODS OF DENSE FOG AT KJMS...AND THUNDERSTORM THREAT AT KDIK/KBIS. STORMS EXPECTED TO INCREASE IN COVERAGE THIS AFTERNOON...WITH BEST CHANCE OF STRONG STORMS AT KMOT/KBIS/KJMS. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...KINNEY
Hazardous weather outlook, Jun 14, 4:59 AM MDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 559 AM CDT TUE JUN 14 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-151100- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 559 AM CDT TUE JUN 14 2011 /459 AM MDT TUE JUN 14 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY. SOME AREAS MAY RECEIVE HEAVY RAINFALL...AND THIS MAY AGGRAVATE CURRENT FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS THE REST OF THE WEEK...THROUGH THE WEEKEND...INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JV
In the hours before
Local storm report, Jun 14, 4:37 AM MDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
537 AM CDT TUE JUN 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 PM TSTM WND GST 7 NNW CARSON 46.51N 101.60W
06/12/2011 E60.00 MPH GRANT ND LAW ENFORCEMENT
REPORTED BY COUNTY SHERIFF
&&
RKSpecial weather statement, Jun 14, 5:30 AM MDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 630 AM CDT TUE JUN 14 2011 NDZ042-141230- GRANT- 530 AM MDT TUE JUN 14 2011 ...STRONG STORM IN GRANT COUNTY... AT 527 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL GRANT COUNTY...MOVING NORTHEAST AT 20 MPH. ONE HALF INCH DIAMETER HAIL...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... LEITH AND HEIL BY 540 AM MDT... CARSON BY 555 AM MDT... LARK BY 610 AM MDT... SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. VINING
Special weather statement, Jun 14, 5:52 AM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 652 AM CDT TUE JUN 14 2011 NDZ033-034-041-042-141245- GRANT-HETTINGER-MORTON-STARK- 652 AM CDT TUE JUN 14 2011 ...SPECIAL WEATHER STATEMENT... AT 645 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS OVER EXTREME NORTHWESTERN GRANT AND EXTREME SOUTHEASTERN STARK COUNTIES...MOVING NORTHEAST AT 20 MPH. THE STORMS WERE MOVING INTO WESTERN MORTON COUNTY...AND WILL AFFECT INTERSTATE 94 BETWEEN RICHARDTON AND NEW SALEM THROUGH 8 AM CDT OR 7 AM MDT. ONE HALF INCH DIAMETER HAIL...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THE THUNDERSTORMS WILL BE NEAR... HEART BUTTE DAM AND LAKE TSCHIDA BY 600 AM MDT... GLEN ULLIN BY 730 AM CDT... SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. VINING
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 5:38 AM MDT | Severe Thunderstorm Warning | BIS | Grant | 39 min |
| Jun 14, 9:21 AM MDT | Flash Flood Warning | BIS | Burleigh, Emmons, Kidder, Logan | 6 hr |
| Jun 14, 10:42 AM MDT | Flash Flood Warning | BIS | Emmons, Kidder, Logan, McIntosh, Stutsman | 4 hr |
| Jun 14, 10:58 AM MDT | Flash Flood Watch | BIS | Emmons, Foster, Kidder, Logan, McIntosh, Stutsman | 7 hr |
| Jun 14, 12:20 PM MDT | Areal Flood Advisory | BIS | Stutsman | 80 min |
| Jun 14, 12:32 PM MDT | Flash Flood Warning | BIS | Stutsman | 3 hr |
| Jun 14, 1:04 PM MDT | Areal Flood Advisory | BIS | LaMoure | 3 hr |
| Jun 14, 3:03 PM MDT | Areal Flood Warning | BIS | Burleigh, Emmons, Kidder, LaMoure, Logan, McIntosh and 1 more | 23 hr |
| Jun 14, 3:29 PM MDT | Areal Flood Advisory | BIS | Dickey | 22 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.